Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 508, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2003, 8:33 PM CDT for Noxubee County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 18, 2003, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS54 KJAN 190133 SVRJAN MSC103-190215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 831 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 915 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MACON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE ACROSS RURAL PORTIONS OF EASTERN NOXUBEE COUNTY HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3314 8851 3303 8849 3306 8833 3326 8832 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:00 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUN 18 2003
MAIN CHALLENGES REMAIN THE TEMPS AND POPS ASSOCIATED WITH THE
PERSISTENT UPPER LOW. DRIER MID AND UPPER LEVEL AIR HAS SETTLED OVER
THE CWFA. THE SURFACE REMAINS VERY MOIST WITH DEWPOINTS IN THE 70S.
FIRST PERIOD POPS WILL DEPEND HEAVILY ON RADAR AND SATELLITE TRENDS.
MODELS ARE QUITE SIMILAR IN THEIR SOLUTIONS FOR THE FORECAST PERIOD.
THE CURRENT WEATHER PATTERN WILL CHANGE SLOWLY THROUGH FRIDAY. UPPER LOW
WILL SLOWLY SLIDE TO THE EAST AND SHEAR OUT THROUGH FRIDAY. THE WEAK
TROUGH SLIDES TO THE EAST BY EARLY SATURDAY AND A WEAK MID LEVEL
SHEAR AXIS SETS UP ALONG THE COAST. SURFACE BOUNDARY CURRENTLY
LOCATED OVER JUST TO THE NORTH AND WEST IS PROGGED TO SLIDE
SOUTHWARD ON FRIDAY AS A LARGE SURFACE HIGH BUILDS IN FROM THE GREAT
LAKES. LEAVING A WARMER AND DRIER AIRMASS IN PLACE OVER THE CWFA.
TEMPERATURES SHOULD WARM TO NEAR 9O IN MOST PLACES AND POPS SHOULD
BE MORE CLIMATOLOGICAL (30%). THE SURFACE BOUNDARY (COMBINED WITH
THE MID LEVEL SHEAR AXIS) WILL LINGER AROUND THE SOUTHERN ZONES
THROUGH MONDAY. MOISTURE WILL POOL ALONG THIS BOUNDARY...AND AIDED
BY THE MID LEVEL SHEAR AXIS...WILL TEND TO FOCUS SHOWER AND
THUNDERSTORM ACTIVITY. BY MONDAY THE HIGH CENTER WILL BE OFF TO THE
EAST...AND SOUTHERLY FLOW WILL AGAIN SET UP OVER THE CWFA BRINGING
MOISTURE BACK NORTHWARD FROM THE GULF OF MEXICO.
CURRENT POP GUIDANCE LOOKS DECENT AND WILL NOT STRAY TOO FAR HOWEVER
A MORE DIURNAL IN NATURE TREND IS EXPECTED. FOR HOWEVER...WILL KEEP
THE POPS ABOVE GUIDANCE INTO THE EXTENDED. NOT QUITE CONFIDENT THE
WEAK SURFACE BOUNDARY WILL MAKE IT ALL THE WAY TO THE COAST. TEMP
GUIDANCE LOOKS PRETTY GOOD AND WILL TAKE A COMPROMISE.
ONE POINT ABOUT THE MODELS...CURRENT UPPER LOW JUST SOUTH OF THE
FOUR CORNERS AREA WAS NOT WELL INITIALIZED THIS RUN. THIS FEATURE
WAS DEPICTED THE BEST BY THE AVN MODEL...HOWEVER IT SHEARED THE
SYSTEM OUT AS IT MOVED NORTHEAST...AND THE AVN INITIALIZED THE SYSTEM
TOO WEAK. WILL CONTINUE TO MONITOR.
PRELIM NUMBERS...
JAN TB 069/088 068/088 067 32553
BBBBB 090/068 091/071 091/072 090/072 090 32223232323
MEI TB 069/088 068/088 066 32553
BBBBB 090/067 091/070 091/071 090/071 090 32223232323
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32/LISTEMAAHazardous weather outlook, Jun 18, 2:06 PM CDT, 6 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191906- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH THIS EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. A STATIONARY FRONT WILL LINGER OVER THE LOWER MISSISSIPPI RIVER VALLEY FOR ANOTHER DAY...AND A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND THIS EVENING. WITH A MOIST...UNSTABLE ATMOSPHERE IN PLACE...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH. ...FLOODING... FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE ACROSS THE REGION TODAY. HEAVY RAINFALL OVER THE THE PAST SEVERAL DAYS HAS KEPT SOILS AROUND THE REGION SATURATED AND ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE SITUATION. BRIEF DOWNPOURS AND THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS MAY LEAD TO FLOODING AND FLASH FLOODING OF LOW LYING AREAS SUCH AS ROADWAYS...SMALL CREEKS AND STREAMS. SEVERAL RIVERS REMAIN NEAR BANKFULL AND ADDITIONAL RAINFALL MAY CAUSE MINOR FLOODING ALONG AND NEAR RIVERS. ALTHOUGH THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE EVERYWHERE...AREAS ALONG AND NORTH OF INTERSTATE 20 ARE MORE LIKELY TO SEE FLOODING TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:48 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 22 min |
| Jun 19, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Jun 19, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 50 min |
| Jun 19, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Jun 19, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.